Thunderstorm Wind, Lewis and Clark
- When
- June 29, 3:46 PM MST
- Where
- Lewis and Clark County, Silver City
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.750, -112.167
A severe thunderstorm produced a wind gust to 62 mph at Silver City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 62 mph at Silver City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 29, 1:28 PM MST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 228 PM MDT THU JUN 29 2006 .DISCUSSION... TONIGHT THROUGH SATURDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE IS OVER THE DAKOTA/MONTANA BORDER WHILE TO THE WEST A SHORTWAVE IS MOVING INTO MONTANA. THE AIRMASS HAS MOISTENED CONSIDERABLY DURING THE PAST 12 HOURS AND WILL CONTINUE TO MOISTEN AS THE SHORTWAVE MOVES OVERHEAD. THE SOUTHWEST ZONES ARE UNSTABLE AND AFTERNOON CONVECTION HAS ALREADY STARTED. CAPE VALUES INDICATE POSSIBLE LARGE HAIL HOWEVER WIND SHEAR IS NOT VERY SUPPORTIVE. FARTHER TO THE NORTH THE AIRMASS SHOULD REMAIN FAIRLY STABLE...BUT NUMEROUS SHOWERS SHOULD DEVELOP DURING THE EVENING. A NORTHERLY PUSH OF COOLER AIR HAS SEEPED INTO THE CENTRAL ZONES AND WILL HELP HOLD TEMPS BACK ON FRIDAY. BUT THE RIDGE BEGINS TO REBUILD ON FRIDAY AND THE AIRMASS WILL BEING TO WARM AND DRY AGAIN. SHOWERS REMAIN IN THE FORECAST FRIDAY AS NORTHWEST FLOW ALOFT AND AFTERNOON HEATING WILL CREATE ISOLATED SHOWERS...TEMPS WILL BE NEAR NORMALS. THE RIDGE CONTINUES TO BUILD AND THE AIRMASS WARMS AND DRIES THROUGH SATURDAY. TEMPS WILL BE BACK ABOVE NORMALS ON SATURDAY. ZELZER SATURDAY NIGHT THROUGH TUESDAY NIGHT...FAIRLY TYPICAL SUMMER PATTERN THROUGH THE PERIOD WITH AN UPPER RIDGE MAINTAINING ITS POSITION OVER THE AREA EARLY IN THE PERIOD ALONG WITH SHORT WAVE ENERGY MOVING THROUGH THE RIDGE POSITION FROM TIME TO TIME. BEST CHANCE FOR PRECIPITATION OCCURS SUNDAY AFTERNOON IN THE FORM OF THUNDERSTORMS AS SHORT WAVE ENERGY MOVES ACROSS THE AREA. THE UPPER RIDGE STRENGTHENS OVER THE AREA MONDAY PROVIDING HOT AND DRY CONDITIONS. BY TUESDAY...THE RIDGE AXIS MOVES TO EASTERN MONTANA ALLOWING A MOIST SOUTHWEST FLOW ALOFT TO ESTABLISH ITSELF OVER THE AREA. THE MOUNTAINS AND HIGH COUNTRY OF SOUTHWEST MONTANA WILL EXPERIENCE A DAILY CHANCE OF THUNDERSTORMS AS THAT PART OF THE STATE REMAINS CLOSEST TO THE MOISTURE SOURCE AND THE AIRMASS CONTINUES TO BE MARGINALLY UNSTABLE. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. WEDNESDAY AND THURSDAY...MODELS REMAIN CONSISTENT WITH RIDGE OVER THE WESTERN STATES. PERIODIC BURSTS OF INSTABILITY WILL MOVE THROUGH THE SOUTHWEST FLOW ALOFT SO KEPT A SLIGHT CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND FOOTHILLS ALONG THE DIVIDE. TEMPERATURES WILL BE WELL ABOVE NORMAL THROUGH THE PERIOD. SAUCIER && .AVIATION... UPDATED 1810Z. A SHORTWAVE TROUGH APPROACHING SOUTHWEST AND NORTH CENTRAL MONTANA FROM THE SOUTHWEST WILL BRING INCREASING MOISTURE AND INSTABILITY TO THE AREA THIS AFTERNOON AND EVENING. THIS WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY SOUTH OF A KHLN TO KLWT LINE...WHERE STRONG GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THUNDERSTORMS. A SURFACE COLD FRONT WILL ALSO MOVE SOUTH OVER NORTH CENTRAL MONTANA THIS AFTERNOON...SHIFTING WINDS MORE NORTHERLY AND UPSLOPE THERE. THE MOISTURE WITH THE SHORTWAVE WILL BE SUFFICIENT ENOUGH TO SUPPORT WIDESPREAD PRECIPITATION THIS EVENING AND OVERNIGHT ACROSS CENTRAL AND SOUTHWEST MONTANA. CONDITIONS WILL MAINLY BE VFR...BUT MVFR CONDITIONS ARE EXPECTED WITH THUNDERSTORMS AND THE MORE WIDESPREAD PRECIPITATION THIS EVENING AND OVERNIGHT. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 55 82 56 83 / 60 30 20 20 CTB 53 80 54 84 / 40 20 20 10 HLN 57 83 56 87 / 60 30 20 20 BZN 52 80 50 84 / 60 20 20 20 WEY 46 75 42 76 / 40 20 20 20 DLN 52 80 50 83 / 60 20 20 20 HVR 57 86 56 88 / 40 30 20 10 LWT 56 78 52 81 / 50 30 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 448 AM MDT THU JUN 29 2006 MTZ009>014-044>051-054-301100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 448 AM MDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-301100- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 448 AM MDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE AREA. A FEW OF THESE STORM COULD PRODUCE WIND GUSTS TO 60 MPH, PENNY SIZE HAIL, AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 99 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505153.